[Skip to Content]
[Skip to Content Landing]
Article
November 8, 1952

CONVULSIONS FOLLOWING USE OF ASTEROL® DIHYDROCHLORIDE: REPORT OF A CASE

Author Affiliations

Elk City, Okla.

JAMA. 1952;150(10):1006. doi:10.1001/jama.1952.63680100005014b
Abstract

Asterol® dihydrochloride (2-dimethylamino-6-[beta-diethylaminoethoxy]-benzothiazole dihydrochloride) is one of a group of compounds, the benzothiazoles, that have been reported to have antifungal activity.1 The purpose of this paper is to report a case of convulsions occurring in an infant treated with this chemical in an ointment base. It has been reported as being a primary irritant locally when applied in a 10% concentration.2 In a search of the literature no reports were found referring to this compound as a central nervous system irritant.

REPORT OF A CASE  J. J., aged 4 months, had a normal neonatal period. The mother was Rho negative and the father was Rho positive. There was no unusual jaundice. The blood count remained normal. Feedings were of breast milk, supplemented occasionally by artificial feeding. At 3½ months of age, the weight was 15 lb. 6 oz. (6.97 kg.). At the three month examination there

×